Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Glutathione?
Sep 26, 2012

I have just been recently diagnosed with HIV and HCV and my CD4 count is 240+, I was told that my liver can be possibly damaged due to continues medication of Stocrin 600mg and Ricovir EM. Can I take glutathione injections/supplements to aid my liver especially in preparing for my HCV medication? Will it react with my current treatment?

Response from Dr. Henry

To my knowledge there is no clear published evidence from a well done study demonstrating the use of glutathione supplementation in the setting of treated HIV infection and hepatitis C. N-acetyl cysteine has been used to boost glutathione levels. Some data about use of NAC is available at http://www.mskcc.org/cancer-care/herb/n-acetylcysteine . If any reader knows of a pertinent published study please post. My review of the subject suggest that more data is needed so that NAC shows some promise in theory but cannot be recommended out of concern for either lack of efficacy or drug interaction concerns. KH



Previous
How long does Atripla rash remain after stopping the medication?
Next
belly fat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement